Tell us about the decision process that was used in your own case that led you and your doctor to decide for, or against, taking amiodarone. Your experience may help others who are going through that same decision process today.
- cardiologist put my mom on this after her heart went out of rhythm. He was going to do cardiovision but by the time we went to the hospital to have this done (she had been put on amiodarone about 4 days before, her heart had gone back into rhythm. She is 89 but in good health--very active. I am concerned about this drug. She is also on Xarel, levoxyl, lovasatin and zoloft. She is to come off Xarel in weeks. She was taken off Toprol this week but was put on it when she was taken to hospital for emergency a few weeks ago. She I be concerned about this drug. Is there another possibility. We are having blood work and xrays done routinely and will have eye exams regularly but that scares me because if she does get the lung toxicity it will be too late!
- —Guest Jean Cook
- I lost my mom on December 26th 2011. They bumped her from 100mg a day to 1200 she was gone in less then 3 weeks . Funny how the very drug that was suppose to help her killed her. The lungs went first, then the kidneys and so on and so fourth. For those who say they are having problems on this drug and your doctor will not listen, GET ANOTHER DOCTOR. Don't run the risk . If anyone would have taken the time to let my mom know this she would have said find something else. It was an awful thing to see but she was stong in faith so I know she is in a better place.
- —Guest Carmen
lungs destroyed from use of this drug
- We were not told of the side effects of this drug until my husbands lungs were so badly damaged it was too late. This drug should not be given to anyone without them knowing the possible side effects.
- —Guest Diane Brown
- been on 400 mg of Amio for 8 years. Had ablation didn't work. Dr. says I'm not a candidate for it anymore. Afib 4-6 times a week. 15min to 2-3 days. On 400 again but doesn't work. What do I do? Steady cough. Dr. says it won't hurt me. Take it for the rest of my life. I'm 58.
- —Guest bob gerow
- My mom was prescribed this drug 13 1/2 months ago. One month later she was dead. After an initial dose of 800 mg daily for two weeks, she took 200 mg. One week before she died, shortness of breath + muscle weakness caused an ER trip. She was admitted because she could not stand unaided. That week the cardiologist and a pulmonologist did a multitude of tests, arguing between themselves whether it was a lung or a heart problem. 4 days after being admitted, the cardiologist told me my mom would die over the week end--just 4 days away; then he left town to a SanDiego conference. Her internist & the pulmonologist continued tests. However, just as the cardiologist had said, she died that week end. With broken heart, I turned to the internet and, searching,found that night "Fatal Pulmonary Amiodorane Toxicity". WHY didn't they know--or did they?
- —Guest Betty Clementz
Amiodarone is dangerous drug
- My brother in law was put on amiodarone 10 months ago. I wish I knew he was on it I would have told him that he needed a second opinion and not to take it. He had history of asthma. We buried him last week after 5 weeks in hospital with Dr's not knowing how to reverse it. I found out when he was in hospital that his dr kept increasing his dose until he was taking 600mg/day. I almost had a stroke when I heard that. He should never have been put on it. He died of unreversable pulmonary fibrosis his lung were full of scar tissue. Don't take this drug without trying something else. The death rate is unacceptable in my book!
- —Guest Lc
3 weeks on Amiodarone
- My GP put me on this med to get my heart back in rhythm during A-fib. Just had a visit my cardioligest and he wants me to stay on this drug. After several days it did get my heart back in rhyth but I starting experiencing side effect from day one. Shortness of breath, dizziness, loss of energy and over all just feeling lousy were my early side effects. Haven't been on it long it long enough for the long term stuff and I don't plan to. I've read enough about this med to know I don't want anything to do with it. I am scheduling another visit with my GP and we are going to discuss a better plan.
- —Guest Russ
- Had a-fib twice. Pill of last resort was Amiodarone and reduced to Pacerone. I am checked every 6 months, no problems except weight gain. Take with food. Cut back to 5 days a week. Week ends off. Will take my chances instead of A-Fib every year. I will admit that these testimonies are scary. Been good for 3 years.
- —Guest Betty Rodgers
No one should take a chance
- With Afib I was given amiodarene only 100mg daily. Within 4 months developed double pnuemonia. Two weeks in Hospital. Almost died. Through prayer and some pretty amazing doc. pulled through. It's a drug I believe should not be given under andy circumstances. I suffered like I hadn't all my life, I was a healthy 70 yrs old. Thank God for family and prayers of support. I am still after 3 months home from the hospital trying to get back to normal. Don't know if I have permanent lung damage yet. I have now read too much about this drugand how dangerous it can be.. Wish I had done the reading before taking it. I have never even had a side effect from any drug all my life.
- —Guest SusanLee
- Offered Amiodarone right away but I refused. Tried Multaq, no success. Tried Sotolol, no success. Then put on Amiodarone. Lasted 39 days before I stopped it on my own. Seemed to make my AFibs and V-Tachy worse. Diminished appetite, insomnia, and possibly peripheral neuropathy (Docs say not possible so soon) but there it is, burning, tingling toes and feet with some numbness.
- —Guest Cappy
- i had no say what so ever, i was given the prescription and read the side effects and have worried about it for one year noe
- —Guest michael wagner
- My doctor just put me on it. I had nothing to say about it.
- —Guest Lenora Hull
- My wife was diagnosed with Vascular Dimentia in 2009. In 2011 she started to have AFibs. In August 2011, her Cardiac consultant, prescribed Amioderone. Since last August, she has had two spells in Hospital with severe breathing difficulties and she also has hand tremors. Luckily she is having a review with her consultant on thursday 29/03/2012. I am scared stiff of this drug and the effects it seems to be having on her. The AF's are still there and frequent dizzy spells. She has no energy, breathing is difficult. Is there an alternative without any of these side effects. I think that whatever the consultant says, I should take her of it. Comments welcomed please. G M Morgan
- —Guest Garnet Morgan
This drug caused my husbands death!
- My husband had lung cancer and had just had surgery to remove his right upper lobe. After the surgery he aspirated and ended up with pneumonia . He had a pacemaker/defib. and due to the problems with the surgery his defib. started going off. They put him on this drug while in the hospital (400mg 3xs a day for months until it destroyed his lung tissue and passed away. Everything I have read about this drug makes me think he should have never been on it with his lungs in that shape. He was on a high dose for months which I believe was negligent on behalf of the doctors! We knew there were side effects but we had no idea how dangerous it was! Please get informed if you are thinking about taking this drug before it is too late!
- —Guest Kim Stubbs
- doctor prescribed it there was a good instance response and after years of use no problems
- —Guest george w lake